Tennessee, 2006Hail and Damaging Wind in Tennessee, January 2, 2006
January 2, 2006 · NWS OHX · 2 events in 2 counties and zones
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jan 2, 10:02 AM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Jan 2, 10:02 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1002 AM CST MON JAN 2 2006
.SHORT TERM...RADAR SHOWS A NARROW LINE OF STORMS IN WEST TENNESSEE
RIGHT ALONG THE SURFACE FRONT. THE STORMS ARE MOVING INTO A REGION
(JUST EAST OF THE TENNESSEE RIVER) OF GREATER INSTABILITY AND
SURFACE MOISTURE FLUX CONVERGENCE. DEW POINTS IN THE AREA ARE CLOSE
TO 60 DEGREES, AND THE 16Z TEMPERATURE OF 70 DEGREES AT NASHVILLE
TIES THE RECORD HIGH FOR THIS DATE.
EXPECT THESE STORMS TO INTENSIFY AS THEY MOVE INTO MIDDLE TENNESSEE.
.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
ROSE
Hazardous weather outlook, Jan 2, 5:40 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
540 AM CST MON JAN 2 2006
TNZ005>011-022>034-056>066-075-077>080-093>095-031130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
540 AM CST MON JAN 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT LATER
TODAY...AND SOME STORMS MAY REACH SEVERE LEVELS. THE PRIMARY
THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...AND THE MAIN TARGET
WILL BE THE CUMBERLAND PLATEAU.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE TODAY.
MAG
Thunderstorm Wind, Grundy
- When
- January 2, 11:40 AM CST
- Where
- Grundy County, 3 mi NNE of Palmer
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.383, -85.550
Trailer rolled over. Tin roof was taken off a barn. Barn was on a farm off Highway 399 on Brown Cemetery Road on the property of Mr. Lonnie Stockwell.
Hail, Fentress
- When
- January 2, 4:15 PM CST
- Where
- Fentress County, 6 mi SW of Allardt
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.317, -84.967
Trained spotter observed penny size hail.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Georgia, January 2, 20063 injured · $7.6 million · F3 · 52 events
- Tornado in Kentucky, January 2, 2006$2.0 million · F2 · 1 event
- Tornado in Kentucky, January 2, 20062 injured · $350,000 · F2 · 1 event
- Tornadoes in Kentucky, January 2, 2006$225,000 · F2 · 2 events
- High Wind in California, January 2, 2006$4.0 million · 56 kt wind · 1 event
- Tornado in Kentucky, January 2, 2006$500,000 · F1 · 1 event
- Tornado in Kentucky, January 2, 2006$250,000 · F1 · 1 event
- Wildfire in Texas, January 2, 2006$750,000 · 1 event
- High Wind and Strong Wind in California, January 2, 2006$310,000 · 56 kt wind · 8 events
- Tornado and Hail in Georgia, January 2, 2006$139,000 · F0 · 13 events
- Hail and Damaging Winds in Kentucky, January 2, 2006$52,000 · 2 in hail · 31 events
- Flood in Georgia, January 2, 2006$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5486597, 5486596.